Complete atrioventricular block and ventricular tachyarrhythmia associated with donepezil


Suleyman T., Tevfik P., Abdulkadir G., Ozlem S.

EMERGENCY MEDICINE JOURNAL, cilt.23, ss.641-642, 2006 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 23 Konu: 8
  • Basım Tarihi: 2006
  • Doi Numarası: 10.1136/emj.2006.036251
  • Dergi Adı: EMERGENCY MEDICINE JOURNAL
  • Sayfa Sayıları: ss.641-642

Özet

Donepezil is a reversible inhibitor of acetylcholinesterase. Its commonest adverse events are nausea, diarrhoea, malaise, dizziness, and insomnia. Symptomatic cardiac rhythm disturbances associated with the use of donepezil are extremely unusual. An 82 year old patient with Alzheimer's disease ( AD) developed complete atrioventricular block and ventricular tachyarrhythmia 1 month after starting treatment with donepezil, and was admitted to the emergency department because of dizziness and syncope. Immediately after admission, a temporary ventricular pacing catheter was placed in the right ventricle. Rhythm was observed to return to a normal sinus rhythm on the fourth day after implantation. Treatment of AD with cholinesterase inhibitors carries a risk of cardiac disturbances. In addition to sinusal bradycardia, it may lead to such major dysrhythmias as complete atrioventricular block and ventricular tachyarrhythmia, as in our case. In this report, we describe symptomatic complete atrioventricular block and ventricular tachyarrhythmia associated with the use of donepezil.